Hi. It’s Jenny at AnxietyBoss.com. Our question today is from Samantha in St. Louis, Missouri. Is lack of appetite a side effect of Prozac?
Yes. Loss of appetite is a side effect of using Prozac. This is especially true if you’re just starting out on the medication. Prozac was initially created for the treatment of high blood pressure. Upon its failure in that area of treatment, it was then used as an anti-obesity drug; hence, the initial feeling of a loss of appetite.
Now it’s great that you’re noticing that your appetite is not as strong, that way you’re able to fix this problem. Although you may not want to, it’s very important that you eat a healthy breakfast, lunch and dinner. You’ll find that within a couple of weeks to a month your appetite will return back to normal.
Unfortunately, many people who take Prozac do not realize that their appetite is not the same and they end up losing an unhealthy amount of weight as a result. For this reason and to check your mental progress as well, your doctor may ask to see you more regularly during this initial period of you taking this new drug.